Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 37, NWS Caribou, ME

April 2, 2012

NWS Caribou, ME issued this small craft advisory at Apr 2, 2012, 3:03 AM EDT. It took effect at Apr 2, 2012, 8:00 PM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2012, 3:03 AM EDT (07:03 UTC)
In effect from
Apr 2, 2012, 8:00 PM EDT
Expired
Apr 3, 2012, 3:34 PM EDT
In force
20 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WHUS71 KCAR 020703
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
303 AM EDT MON APR 2 2012

ANZ050-051-021515-
/O.NEW.KCAR.SC.Y.0037.120403T0000Z-120403T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
303 AM EDT MON APR 2 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT
TUESDAY.

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MIGNONE
7 follow-up statements
916 
WHUS71 KCAR 021626
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1226 PM EDT MON APR 2 2012

ANZ050-051-030800-
/O.CON.KCAR.SC.Y.0037.120403T0000Z-120403T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
1226 PM EDT MON APR 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 PM EDT TUESDAY...

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VJN
541 
WHUS71 KCAR 021917
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
317 PM EDT MON APR 2 2012

ANZ050-051-030830-
/O.CON.KCAR.SC.Y.0037.120403T0000Z-120403T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
317 PM EDT MON APR 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 PM EDT TUESDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH FREQUENT GUSTS UP
  TO 25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VJN
495 
WHUS71 KCAR 030203
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1003 PM EDT MON APR 2 2012

ANZ050-051-031100-
/O.CON.KCAR.SC.Y.0037.000000T0000Z-120403T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
1003 PM EDT MON APR 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
TUESDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH FREQUENT GUSTS 
  UP TO 25 KT. SEAS 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
722 
WHUS71 KCAR 030756
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
356 AM EDT TUE APR 3 2012

ANZ050-051-031600-
/O.CON.KCAR.SC.Y.0037.000000T0000Z-120403T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
356 AM EDT TUE APR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HEWITT
367 
WHUS71 KCAR 031404
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1004 AM EDT TUE APR 3 2012

ANZ050-051-031800-
/O.CON.KCAR.SC.Y.0037.000000T0000Z-120403T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
1004 AM EDT TUE APR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH FREQUENT GUSTS UP
  TO 25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VJN
874 
WHUS71 KCAR 031601
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1201 PM EDT TUE APR 3 2012

ANZ050-051-032000-
/O.EXT.KCAR.SC.Y.0037.000000T0000Z-120403T2000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
1201 PM EDT TUE APR 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTH WINDS AROUND 15 KT WITH FREQUENT GUSTS UP
  TO 25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VJN
526 
WHUS71 KCAR 031934
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
334 PM EDT TUE APR 3 2012

ANZ050-051-032045-
/O.CAN.KCAR.SC.Y.0037.000000T0000Z-120403T2000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
334 PM EDT TUE APR 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL
CRAFT ADVISORY. WINDS AND WAVE HEIGHTS ARE NOW BELOW 25 KT AND 5 FT
RESPECTIVELY.

$$

VJN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 1:25 AM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 2, 1:25 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
125 AM EDT MON APR 2 2012

.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS NEW YORK TONIGHT AND PASS SOUTHWEST OF
THE REGION THROUGH MONDAY AND MONDAY NIGHT. WEAK HIGH PRESSURE
WILL BRIEFLY MOVE IN BY LATE TUESDAY BEFORE THE NEXT SYSTEM
ARRIVES WEDNESDAY.
&&

.NEAR TERM /THROUGH TODAY/...
UPDATE: HAVE ADJUSTED TEMPERATURE AND POPS...NO OTHER CHANGES.

PREVIOUS DISCUSSION:
LOW PRESSURE CURRENTLY OVER THE EASTERN GREAT LAKES WILL CONTINUE
TO SHIFT SOUTHEAST OVERNIGHT...MOVING OVER NY/PA AND OFF THE
DELMARVA COAST BY TOMORROW MORNING. PRECIPITATION ASSOCIATED WITH
THIS SYSTEM WILL BRUSH SOUTHWESTERN SECTIONS OF THE FORECAST AREA
TONIGHT AND EARLY TOMORROW...MAINLY STAYING SOUTH AND WEST OF A
BILLY-JACK DEPOT TO MILLINOCKET TO CHERRYFIELD LINE. THE
PRECIPITATION WILL RAPIDLY COME TO AN END BY TOMORROW AFTERNOON AS
THE LOW MOVES FURTHER OUT OVER THE ATLANTIC. OVERNIGHT
TEMPERATURES WILL BE COLD ENOUGH FOR THE PRECIPITATION TO CHANGE
OVER TO SNOW IN MOST LOCATIONS AWAY FROM THE IMMEDIATE COAST. ANY
SNOW ACCUMULATION WILL BE LIGHT WITH LESS THAN 1 INCH EXPECTED.

COLD AIR ADVECTION WILL SET UP TOMORROW BEHIND THE LOW. THIS
COMBINED WITH AT LEAST PARTIAL CLOUDINESS THROUGH MUCH OF THE DAY
WILL KEEP TEMPERATURES ON THE COOL SIDE ACROSS THE NORTHERN HALF
OF THE STATE AS HIGHS WILL ONLY BE IN UPPER 30S TO AROUND 40.
FURTHER SOUTH TEMPERATURES WILL HAVE MORE TIME TO RISE BEFORE THE
COLDER AIR SPILLS INTO THE AREA. HIGHS THERE WILL BE IN THE MID TO
UPPER 40S.
&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
THE GRADIENT BETWEEN LOW PRESSURE HEADING OUT TO SEA AND HIGH
PRESSURE TO THE WEST WILL RESULT IN BREEZY CONDITIONS UNDER
VARIABLE SKIES FOR MONDAY NIGHT AND TUESDAY WITH NO PRECIPITATION
EXPECTED DURING THIS PERIOD. TEMPERATURES WILL BE NEAR SEASONAL.
AN UPPER LEVEL DISTURBANCE DIVING SOUTH AND EAST TOWARD THE REGION
WILL RESULT IN INCREASING CLOUD COVER TUESDAY NIGHT WITH THE
CHANCE OF SNOW SHOWERS BY WEDNESDAY MORNING. WEDNESDAY LOOKS TO BE
OVERCAST AND COOL AS THE UPPER LEVEL SYSTEM SWINGS THROUGH. EXPECT
SCATTERED SNOW SHOWERS IN THE MORNING CHANGING TO RAIN SHOWERS
ACROSS MOST OF THE AREA BY THE AFTERNOON. HIGHS WILL RANGE FROM
THE UPPER 30S IN THE NORTHWEST TO THE LOW TO MID 40S ELSEWHERE.
&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER LVL LOW PRES WILL BE MOVG ESE OF THE FA AT THE BEGINNING OF
THE LONG TERM WITH AND RN/SN SHWRS COMING TO AN END BY THU MORN
WITH LITTLE IN THE WAY OF MEASURABLE QPF. AFT SOME MORN
CLDNSS...THU SHOULD BE A FAIR...ALBEIT COOL AND BREEZY DAY.
ANOTHER S/WV MOVG SSE FROM NRN QB COULD BRING MORE CLDNSS...
FLURRIES AND ISOLD RN/SN SHWRS TO THE FA LATE THU NGT INTO FRI
MORN. AFT ANOTHER FAIR...BREEZY AND COOL DAY FRI...SAT AND SUN
LOOK TO BE MILDER AS THE MEAN UPPER TROF OVR THE MARITIMES BEGINS
TO MOVE E INTO THE OPEN ATLC...ALLOWING SOME RIDGING ALF FROM THE
MIDWEST TO MAKE SOME EWRD PROGRESS. THE XTNT OF THIS WRMG IS STILL
UNCERTAIN WITH LARGE MODEL TO MODEL AND RUN TO RUN DIFFERENCES...
SO WE DID NOT GET TO CARRIED AWAY WITH HI TEMPS NEXT WEEKEND ATTM.
OVRNGT LOWS MOST NGTS WILL BE KEPT UP BY GRAD WINDS AND INTERMITTENT
CLD CVR.
&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
NEAR TERM: MAINLY VFR EXPECTED THROUGH THE PERIOD. RAIN AND SNOW
WILL BE POSSIBLE AT KBGR AND KBHB OVERNIGHT...WITH MVFR/IFR
VISIBILITY POSSIBLE IN ANY SNOW. ANY PRECIPITATION WILL COME TO AN
END BY 16Z MONDAY.

SHORT TO LONG TERM: CONDITIONS WILL BE VFR FOR MONDAY NIGHT AND
TUESDAY. THE NEXT SYSTEM WILL BRING THE POTENTIAL FOR MVFR/IFR
CONDITIONS BEGINNING EARLY WEDNESDAY AS CLOUDS LOWER AND THICKEN
AND SCATTERED RAIN/SNOW SHOWERS DEVELOP. MVFR SC CLD DECK AND
PERHAPS VSBY IN ANY SHWRS ACROSS ALL TAF SITES WED NGT SHOULD
TRANSITION TO VFR ON THU WITH VFR THEN CONTG THRU FRI.
&&

.MARINE...
NEAR TERM: NO HEADLINES ARE NEEDED THROUGH TOMORROW. LOW PRESSURE
WILL MOVE BY TO THE WEST AND SOUTH OF THE GULF OF MAINE TONIGHT
AND TOMORROW. WINDS AND WAVES WILL INCREASE TOMORROW UNDER NORTH
FLOW BUT WILL REMAIN BELOW SMALL CRAFT CRITERIA.

SHORT TO LONG TERM: THERE IS THE POSSIBILITY OF SCA CONDITIONS AS
WIND GUSTS COULD HIT 25 KTS LATER MONDAY INTO MONDAY NIGHT MAINLY
FOR THE OUTER ZONES. WINDS ARE EXPECTED TO DROP OFF ON TUESDAY
INTO WEDNESDAY. SCA CONDITIONS ARE POSSIBLE BEHIND THE UPPER LOW
LATE WED NGT INTO THU ACROSS ALL MZS...MSLY IN NNW WIND GUSTS.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...MIGNONE

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.